Q. Can you help with my urticarial vasculitis?

Answered by
Dr. Naval Mendiratta
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 18, 2016 and last reviewed on: Nov 25, 2019

Hi doctor,

For the past one year, I have been having bouts of urticarial vasculitis with lumps under skin on upper arms which turn to large rusty red areas before bruising yellow and fading away. The rash is transient and moves around the body across thighs, etc. My knees go red and there is a blue swelling. I am having low grade fever and malaise. Now the fingers next to thumbs on both hands are turning in with pronounced bony lumps on the fingers on the joints nearest the nails. Neck gets stiff and elbows have red areas too. I have feeling in the chest though seems to be asthma related apparently. My ESR and CRP are normal, but I have eosinophilia. My liver and kidney functions are fine, but alkaline phosphatase is borderline high. I have confirmed vitamin D deficiency and osteopenia. I have raised anticardiolipins since mid twenties and it never become normal. Can you help? My paternal grandmother had Paget's disease and rheumatoid arthritis. Low C3 and C4 have been identified in my son and also with my nephew. Currently, I am taking Venlafaxine for symptoms of menopause.

Dr. Naval Mendiratta

Rheumatology
#

Hi,

Welcome to icliniq.com.

Well, urticaria can be very disabling. I am not sure if they done the biopsy of the lesion yet, but to label it as vasculitis we need a biopsy. The reason is difference in management between urticarial vasculitis and urticaria.

Also, could you give me more details on the treatment taken previously for urticarial vasculitis? It needs a long course with steroids along with other immunosuppresion.

If urticaria, we need to manage it with antiallergics in high dose. Do let me know these queries as the diagnosis is still in doubt here.

Revert back with the answers to a rheumatologist online --> https://www.icliniq.com/ask-a-doctor-online/rheumatologist


Was this answer helpful?

 | 

Hi doctor,

I have only had antihistamines. I have attached the picture of the lesion for your reference. Thanks.

Dr. Naval Mendiratta

Rheumatology
#

Hi,

Welcome back to icliniq.com.

I have seen the pictures (attachment removed to protect patient identity).

It is quite a big uritcarial rash. I would like to know whether it has ever been biopsied.

If it is vasculitis, anti allergics will only help partially.

Secondly, tell me the dosage and medications of antiallergics you are taking. As one needs to be on a higher dose of antiallergics for urticaria than the routine ones.

Revert back with the details to a rheumatologist online --> https://www.icliniq.com/ask-a-doctor-online/rheumatologist



Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Please tell me if the symptoms indicate Lyme disease or Skeeter's syndrome.

Query: Hello doctor, I am concerned that my son may have Lyme disease or Skeeter's syndrome. I have several pictures of the area. Site description: Red, slightly swollen with blotches around. There is no bull's eye rash present at this time but from what I understand, this is not always present in Lyme di...  Read Full »

If I use steroid for MS, is it possible to recover fast?

Query: Hi doctor, I was diagnosed with MS last month. I had severe dizziness before three months, and I got bed bound. The next day, my head became heavy, and I was unable to move it off from the pillow. I had an unsteady feeling on my foot. I was able to sit, and I got pulled back with a sensation on my ...  Read Full »

I had a sudden outbreak of hives. Are my medications appropriate?

Query: Hello doctor,This is regards to my urticaria problem. I had a chronic urticaria three years back, for which I underwent a course of Loratidine and Xyzal-M for close to one and a half years and was keeping well. All of a sudden, I had a severe outbreak of hives last week and was put on Dazit-M, Alleg...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Rheumatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.